Back to Ask the Diabetes Team Ask the Diabetes Team

From Dallas, Texas, USA:

I am very lean and can inject insulin only in my bottom (mostly) and stomach (occasionally), I have very little fat as I work out and have developed muscles in thighs, arms, etc. The needles cause bruises if I am not careful. I also don't need much insulin, four units of NPH daily and three to five units of NovoLog. My problem is that occasionally I hit a blood vessel and bleed out. Once this has happened, I have no idea how much insulin I actually injected. I am really sensitive to insulin, so I am fearful of injecting more insulin. What do people do in this situation?


I would suggest using insulin pens for the NPH and short-acting insulins and the BD mini pen needles which are only 5mm long (very, very tiny needle).


[Editor's comment: Make sure you review your injection technique with your diabetes team, especially if you start using an insulin pen. Some pen users have reported "leakback," so you may not know how much insulin is actually injected. BH]

Original posting 26 Aug 2007
Posted to Blood Tests and Insulin Injections


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:12
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.